MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB740
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the patient demographic info for patient: age/ other medical condition at the time of index procedure.The patient is female.On what tissue was the pds suture used? the peritoneum and the fascia were sutured individually by interrupted suturing.Which area of the incision was open? not exactly on the midline (/linea alba) but was slightly apart from the midline.Can you describe the appearance of the suture during the second procedure? =>during the reoperation, it was confirmed that the suture remained on one side of the incision.Lot used on this patient? the lot number is unknown.If applicable, will product be returned for evaluation, return date, tracking information? no sample will be returned.What is the patient¿s current status? the patient was discharged from the hospital.The following information was requested but unavailable: what was the diagnosis and indication for the index surgical procedure? no further information is available.The diagnosis and indication for the index surgical procedure? no further information is available.What was the tissue condition, normal or thin, calcified, fragile, diseased? =o further information is available.Can you explain ¿delayed healing of the incision site ¿ after 1 week? no further information is available.Can you describe how much of the wound was dehisced (open)? no further information is available.What was used to re close the incision during the second procedure? no further information is available.Does the surgeon believe there was an alleged deficiency with the suture that contributed to the reported event? no further information is available.What is physician¿s opinion as to the etiology of or contributing factors to this event? no further information is available.
 
Event or Problem Description
It was reported that the patient underwent an unknown ob-gyn surgery on an unknown date and suture was used.During the procedure, the longitudinal incision was made not exactly on the midline (linea alba) but was slightly apart from the midline.The both ends of the longitudinal incision were sutured by interrupted suturing, and the middle of the incision was sutured by continuous suturing.About one week after the procedure, wound dehiscence occurred in the ward on the fascia.It was reported that contributing factors were the patient was obese with bmi 30.It was also reported that contributing factors were tension was applied to a part of the suture and delayed healing at the incision site.No suture breakage occurred and the fascia was broken and torn.During the reoperation, it was confirmed that the suture remained on one side of the incision.The wound opening was not exactly on the midline (linea alba) but was slightly apart from the midline.The wound on the peritoneum and the wound on the fascia were sutured individually by interrupted suturing.For reinforcement of the closure the middle part, except for both ends of the wound on the fascia, was sutured by continuous suturing.Subcutaneous drainage was performed.The patient recovered after the reoperation and was discharged from the hospital.Additional information has been requested.

Brand Name
PDSII VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9752985
Report Number2210968-2020-01483
Device Sequence Number3153428
Product Code NEW
UDI-Device Identifier10705031062108
UDI-Public10705031062108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZB740
Device Catalogue NumberZB740
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2020
Initial Report FDA Received Date02/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;